zbMATH — the first resource for mathematics

Differential geometric structures of stable state feedback systems with dual connections. (English) Zbl 0821.93029
Stabilizing feedbacks, for an \(n\)-dimensional linear system with \(m\) inputs, are diffeomorphic to a subbundle of \(PD(n) \times \text{Skew}(n)\) where \(PD(n)\) is the manifold of symmetric positive definite real matrices and \(\text{Skew}(n)\) is the vector space of skew-symmetric real matrices. A fiber metric on \(PD(n) \times \text{Skew}(n)\), invariant under system equivalence is introduced. Two mutually dual connections are shown to exist; the inner product (using the new metric) of two vectors of the fibers is preserved for two parallel displacements of each of these vectors. For the standard parallel displacement, the linear structure of \(PD(n) \times \text{Skew}(n)\) and the linearity of the equations defining the subbundle imply its flatness. It is shown it is also flat with respect to the dual connection. Stable closed-loop matrices are also described in terms of metrics on objects parametrizing them. This article allows to use the concept of divergence introduced by the second author in the context of statistical manifolds.

93B29 Differential-geometric methods in systems theory (MSC2000)
93B52 Feedback control
93D15 Stabilization of systems by feedback
53B21 Methods of local Riemannian geometry
53C07 Special connections and metrics on vector bundles (Hermite-Einstein, Yang-Mills)
Full Text: Link EuDML
[1] D. F. Delchamps: Global structure of families of multivariable linear systems with an application to identification. Math. Systems Theory 18 (1985), 329-380.
[2] S. Amari: Differential geometry of a parametric family of invertible linear systems – Riemannian metric, dual affine connections, and divergence. Math. Systems Theory 20 (1987), 53-83. · Zbl 0632.93017 · doi:10.1007/BF01692059
[3] P. S. Krishnaprasad: Symplectic mechanics and rational functions. Ricerche Automat. 10 (1979), 2, 107-135.
[4] A. D. C. Youla H. A. Jabr, J. J. Bongiorno: Modern Wiener-Hopf design of optimal controllers. Part II – the multivariable case. IEEE Trans. Automat. Control 21 (1976), 319-338. · Zbl 0339.93035 · doi:10.1109/TAC.1976.1101223
[5] V. Kučera: Discrete Linear Control: The Polynomial Equation Approach. Wiley, Chichester 1979.
[6] A. Ohara, T. Kitamori: Geometric structures of stable state feedback systems. Proc. of 29th IEEE C.D.C. 1990, pp. 2494-2490, and IEEE Trans. Automat. Control 38 (1993), 10, 1579-1583. · Zbl 0790.93118
[7] A. Ohara, S. Amari: Differential geometric structures of stable state feedback systems with dual connections. Proc. 2nd IFAC Workshop on System Structure and Control 1992, pp. 176-179.
[8] S. Amari: Differential-Geometrical Methods in Statistics. Springer-Verlag, Berlin 1985. · Zbl 0559.62001
[9] A. Ohara S. Nakazumi, N. Suda: Relations between a parametrization of stabilizing state feedback gains and eigenvalue locations. Systems Control Lett. 16 (1991), 261-266. · Zbl 0729.93059 · doi:10.1016/0167-6911(91)90013-5
[10] S. Kobayashi, K. Nomizu: Foundations of Differential Geometry II. J. Wiley, New York 1969. · Zbl 0175.48504
[11] S. Helgason: Differential Geometry and Symmetric Spaces. Academic Press, New York 1962. · Zbl 0111.18101
[12] M. Takeuchi: Lie Groups II. Iwanami, Tokyo 1978
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.